Nevada, 2004Heavy Snow in Nevada, September 19, 2004
September 19, 2004 · NWS LKN · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 19, 8:27 AM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 19, 8:27 AM PST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
927 AM PDT SUN SEP 19 2004
.SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM OVER NORTHERN
NEVADA WILL SLOWLY MOVE EAST BEFORE HIGH PRESSURE RETURNS TUESDAY.
UNSEASONABLY COLD AIR IS MOVING IN BEHIND THE COLD FRONT TODAY AND
WILL LINGER INTO TUESDAY...BRINGING THE FIRST SNOWFALL OF THE SEASON
TO MANY AREAS. A WARMING TREND DEVELOPS BY MIDWEEK...BUT MORNING LOWS
WILL REMAIN BELOW FREEZING THROUGH THE END OF THE WEEK.
&&
.UPDATE...COLD FRONT PASSING THROUGH ELKO THIS MORNING WITH SNOW
FALLING AT 500O FEET. HAVE UPDATED ZONES TO REFLECT HIGHER POPS AND
LOWER SNOW LEVELS. HAVE CHANGED WORDING TO SNOW ADVISORY TO HAVE
ADVISORY FOR ABOVE 6000 FEET. EXPECT BEST CHANCE OF SNOW AMOUNTS
ABOVE 7000 FEET AS GROUND STILL TOO WARM LOWER ELEVATIONS. WITH
CLOUD COVER AND FRONTAL PASSAGE LATER THIS AFTN...WIND ADVISORY FOR
ZONE 33 MAY BE NEEDED TO BE KILLED BEFORE IT GETS STARTED. HAVE
LOWERED TEMPERATURES OVER NORTHERN CWA SLIGHTLY WITH CLOUD COVER...
PCPN AND COLD ADVECTION. WILL TOSS IN TSTMS ASSOCIATED WITH COLD
FRONT AND LIS NEAR ZERO NYE COUNTY AND WHITE PINE COUNTY THIS AFTN
HARMER
&&
.PREV DISCUSSION...200 AM. PRECIPITATION WITH THE COLD FRONT LOOKS TO
BE ON A NORTH/SOUTH LINE FROM AUSTIN TO WILDHORSE WITH LITTLE
EASTWARD MOVEMENT ON RADAR. LAST OBSERVATION FROM AWH OBSVR HAD
3/10THS QPF AT 06Z...SO THERE ARE SOME GOOD AREAS OF PRECIPITATION
WITH THIS BAND OF SHOWERS. WATER VAPOR IMAGERY SHOWING THE BACK SIDE
OF SYSTEM VCNTY RNO WITH COLD AIR ASSOCIATED WITH LOW PUSHING INTO
NRN CA AT THIS TIME. TEMPS WITH THIS COLD AIR IN THE MID 30S OVER
SOUTHERN OREGON AND NRN CA. MODELS DOING WELL WITH PRECIP PLACEMENT
AND QPF VALUES...COVERING ALL OF CWA BY THIS AFTN AT 00Z. MOS
GUIDANCE SHOWING WINDS AT ENV KICKING UP AGAIN THIS AFTN...WITH NGM
SHOWING NEAR 30KTS SUSTAINED. GFS AND ETA SHOWING NEAR 20 SUSTAINED
FOR SAME PERIOD. WILL ISSUE WIND ADVISORY ONCE AGAIN FOR ENV THIS
AFTN WITH THE MORNING PACKAGE. NEG 6C 700MB TEMPS MAKE THEIR WAY INTO
NRN CWA AROUND 06Z TONIGHT WITH FREEZING LEVELS DOWN NEAR 5500FT.
PRECIP WILL PROBABLY BE OVER BY THAT TIME EXCEPT FOR THE EXTREME
NORTHERN PORTIONS OF ELKO AND HUMBOLDT COUNTIES. WILL BE ISSUING SNOW
ADVISORY FOR THE RUBIES FOR THIS AFTN AND EVENING AS COLD AIR SETTLES
IN. LOOKING AT ROUGHLY 2-4 INCHES FOR THIS EVENT IN THE RUBIES TODAY.
CYCLONIC FLOW REMAINS OVER THE CWA THROUGH TUESDAY MORNING. STILL A
LITTLE CONCERNED ABOUT WRAP AROUND TUESDAY...BUT NOT READY TO JUMP ON
IT YET. WILL SEE ANOTHER DAY BEFORE INTRODUCING ANY POPS IN THE
GRIDS. GFS STILL SHOWING DRY CONDITIONS FOR THE REST OF THE
EXTENDED...SO NO MAJOR CHANGES AFTER TUESDAY. CLAYCOMB
&&
.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR EASTERN NEVADA
ZONES NVZ033 FROM 11 AM THROUGH 7 PM SUNDAY. SNOW ADVISORY ABOVE
6000 FEET FOR NORTHERN ELKO COUNTY...SOUTHERN ELKO COUNTY...THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE...NVZ031...NVZ032 AND NVZ034
THROUGH 11 PM THIS EVENING
&&
Hazardous weather outlook, Sep 19, 5:58 AM PST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
658 AM PDT SUN SEP 19 2004
NVZ013-030-035>037-201200-
HUMBOLDT COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
658 AM PDT SUN SEP 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD TEMPERATURES...
ALONG WITH RAIN SHOWERS TO MUCH OF THE AREA TODAY. SNOW LEVELS WILL
DROP TO NEAR VALLEY FLOORS THIS EVENING THOUGH SIGNIFICANT SNOW
AMOUNTS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONTINUED UNSEASONABLY COLD TEMPERATURES WILL LINGER THROUGH
TUESDAY BEFORE HIGH PRESSURE AND WARMING RETURNS BY WEDNESDAY. NO
SIGNIFICANT OR SEVERE WEATHER IS EXPECTED THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.
NVZ031-032-034-201200-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
658 AM PDT SUN SEP 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE RUBY MOUNTAIN AND
EAST HUMBOLDT RANGE
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD TEMPERATURES...
ALONG WITH RAIN SHOWERS TO THE RUBIES AND EAST HUMBOLDT RANGE TODAY
AND TONIGHT. SNOW LEVELS WILL DROP TO NEAR VALLEY FLOORS THIS
EVENING. SIGNIFICANT SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 7000
FEET FOR NORTHERN ELKO...SOUTHERN ELKO...THE RUBIES AND EAST HUMBOLDT
RANGE ARE EXPECTED THIS MORNING THROUGH THIS EVENING. A SNOW ADVISORY
HAS BEEN ISSUED FOR THESE AREAS. PLEASE SEE PRODUCT WWUS45 FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONTINUED UNSEASONABLY COLD TEMPERATURES WILL LINGER THROUGH
TUESDAY BEFORE HIGH PRESSURE AND WARMING RETURNS BY WEDNESDAY. NO
SIGNIFICANT OR SEVERE WEATHER IS EXPECTED THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.
NVZ033-201200-
EXTREME EASTERN ELKO COUNTY-
658 AM PDT SUN SEP 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME EASTERN ELKO
COUNTY IN NORTHERN NEVADA
A LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO EXTREME EASTERN
ELKO COUNTY TODAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH CAN BE EXPECTED. A HIGH WIND ADVISORY HAS BEEN ISSUED.
PLEASE SEE PRODUCT WWUS75 FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONTINUED UNSEASONABLY COLD TEMPERATURES WILL LINGER THROUGH
TUESDAY BEFORE HIGH PRESSURE AND WARMING RETURNS BY WEDNESDAY. NO
SIGNIFICANT OR SEVERE WEATHER IS EXPECTED THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.
GCC
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- September 19, 11:00 AM PST to 3:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Several Snotel sites above 7500 feet reported 4 to 7 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New Jersey, September 19 to 20, 2004$2.4 million · 1 event
- Tornado in Florida, September 19, 2004$75,000 · F1 · 1 event
- Damaging Wind in Colorado, September 19, 2004$40,000 · 53 kt wind · 1 event
- Debris Flow in Montana, September 19, 20042 injured · 1 event
- Storm Surge in New Jersey, September 19 to 20, 20046 events
- Storm Surge in Pennsylvania, September 19 to 20, 20044 events
- High Wind in Kansas, September 19, 200452 kt wind · 3 events
- Waterspouts in Gulf of Mexico, September 19, 20042 events
- Damaging Winds in South Dakota, September 19, 200465 kt wind · 2 events
- Flash Flood in Arizona, September 19, 20041 event
- Damaging Wind in Arizona, September 19, 200457 kt wind · 1 event
- Damaging Wind in Arizona, September 19, 200460 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430945.